Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 182, NWS Springfield, MO

June 14, 2001Hickory County, Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2001, 3:25 PM CDT for Hickory County, Polk County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 3:25 PM CDT (20:25 UTC)
Expired
Jun 14, 2001, 4:15 PM CDT
In force
50 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hickory County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:40 PM CDTThunderstorm Wind 52 EHumansville, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1604 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS53 KSGF 142026
SVRSGF
MOC085-167-142115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI
  HICKORY COUNTY IN CENTRAL MISSOURI

* UNTIL 415 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR HUMANSVILLE...OR 14 MILES NORTHWEST OF
  BOLIVAR...MOVING NORTHEAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL
  LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WEAUBLEAU BY 335 PM CDT.

THE TOWNS OF DUNNEGAN...FLEMINGTON...ELKTON AND PITTSBURG ARE ALSO IN
THE PATH OF THIS STORM.

STAY TUNED TO LOCAL MEDIA OUTLETS...SUCH AS RADIO...TELEVISION...
CABLE TELEVISION...AND NOAA WEATHER RADIO FOR THE LATEST SEVERE
WEATHER INFORMATION.

LAT...LON 3784 9369 3768 9361 3773 9320 3803 9330

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:51 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 14, 12:51 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT THU JUN 14 2001

EARLY AFD DUE TO ANTICIPATED SEVERE WEATHER THIS AFTERNOON.

1ST PERIOD FORECAST CHALLENGE PCPN CHANCES TONIGHT...REST OF
FORECAST IS TEMPERATURES.

COLD FRONT EXTENDS FROM ERN KS TO ERN NEBRASKA...DEWPOINTS IN LOW
70S AHEAD OF FRONT...MAINLY IN THE 50S BEHIND FRONT. TSRA EXTENDS
FROM SE KS THROUGH EXTREME SW MO AND INTO N CENTRAL MO.

5H/7H WINDS ARE SW WHICH IS PARALLEL SHOULD SLOW THE COLD FRONT
MOVEMENT TO THE EAST...AT LEAST THAT WHAT ETA IS SHOWING.  NGM HAS
THE FRONT MOVING MUCH FASTER WILL LEAN TOWARDS THE SLOWER ETA FOR
FRONTAL MOVEMENT.

FRIDAY WILL LEAVE LOW POPS IN FOR ERN ZONES FOR THE MORNING HOURS...
REST OF THE CWA SHOULD QUICKLY CLEAR OUT AROUND 12Z.  REST OF
FORECAST LOOKS DRY WITH A WARMING TREND BEGINNING THIS WEEKEND.

EXTENDED FORECAST...MRF SHOW 5H TROF LATE THURSDAY OVER MO...BUT
WILL LEAVE DRY FOR NOW.

FOR PRELIMINARY COORDINATION ONLY...

FCSTID = 07/SS
SGF   62  84  60  87 /  70  10  5  0
JLN   61  85  61  89 /  70  10  5  0
UNO   64  87  59  88 /  70  30  5  0
VIH   60  84  58  87 /  70  30  5  0

.SGF...
MO...NONE.
KS...NONE.

In the hours before

Special weather statement, Jun 14, 1:00 PM CDT, 2 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 14 2001

...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE
THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM
ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF
CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS
AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE
OZARKS LINE.

THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS
THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A
JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL...
LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED
THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.

.EXTENDED OUTLOOK...
NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD.

SS

@RUKWBCeKDENWWUS35 KSGF 141800
SPSSGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 14 2001

...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE
THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM
ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF
CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS
AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE
OZARKS LINE.

THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS
THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A
JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL...
LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED
THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.

.EXTENDED OUTLOOK...
NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD.

SS
Special weather statement, Jun 14, 1:56 PM CDT, 1 hour 29 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>092-094-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 424...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE...
HICKORY...JASPER...LACLEDE...LAWRENCE...MILLER...MORGAN...POLK...ST.
CLAIR...VERNON...WEBSTER AND WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...
CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MOUNT VERNON...NEVADA...
OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON.

A COLD FRONT MOVING INTO THE MISSOURI OZARKS THIS AFTERNOON WILL
TRIGGER NUMEROUS THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

CISSELL/SHUMWAY
Special weather statement, Jun 14, 2:16 PM CDT, 1 hour 9 minutes before
MOZ093-095-096-101>104-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 425...IN
EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON...STONE AND TANEY.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...MONETT...
NEOSHO AND OZARK.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BEs IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

SS/DC

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:23 PM CDTFlash Flood WarningSGFBarton, Cedar, St. Clair, Vernon3 hr
Jun 14, 2:35 PM CDTFlash Flood WarningSGFBenton, Hickory6 hr
Jun 14, 4:30 PM CDTFlash Flood WarningSGFSt. Clair4 hr
Jun 14, 5:10 PM CDTFlash Flood WarningSGFBarton, Jasper, Vernon3 hr
Jun 14, 5:32 PM CDTFlash Flood WarningSGFCedar3 hr
Jun 14, 5:37 PM CDTSevere Thunderstorm WarningSGFHickory, Polk38 min
Jun 14, 6:19 PM CDTSevere Thunderstorm WarningSGFBarry26 min
Jun 14, 6:28 PM CDTFlash Flood WarningSGFPolk3 hr
Jun 14, 6:45 PM CDTSevere Thunderstorm WarningSGFMorgan30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.